Ask an expert
Question

26 Jul 2005

Multiple myeloma affecting heart and lungs?
My mother was diagnosed with Multiple Myeloma about 20 months ago. She had chemo and stem cell transplants and after about eight months went into remission. The Multiple Myeloma came back about four weeks ago and she is again in hospital having chemo. This time the disease seems to be affecting her lungs and heart ie she has fluid on her lungs and a heart murmer. Despite all the Internet research I have done I can find no reason why Multiple Myeloma should affect the lungs and heart. Do you know why this is happening?

Many thanks.
Needtoknow
Answer 3,346 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

NTK, the heart and lung problems may be due to anaemia or the chemotherapy itself. The best would be to discuss this with her chemotherapist as he has all the reavant information at hand. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19426 votes
Vote